Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 57, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 10, 2019, 8:59 PM CDT for Lewis County, Missouri. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2019, 8:59 PM CDT (01:59 UTC)
- Expired
- Mar 11, 2019, 9:07 PM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 13.18 ft at Mar 11, 2019, 11:00 AM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
592
WGUS43 KLSX 110159
FLWLSX
lslBULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
859 PM CDT Sun Mar 10 2019
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Middle Fabius River near Ewing
.This Flood Warning is a result of 1-2 inches of rainfall over
the past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing situation
and issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-120158-
/O.NEW.KLSX.FL.W.0057.190311T0159Z-190313T0000Z/
/EWMM7.1.ER.190310T2255Z.190311T0600Z.190312T0000Z.NO/
859 PM CDT Sun Mar 10 2019
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* until Tuesday evening.
* At 8:30 PM Sunday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to crest near 12.5 feet after midnight
tonight. The river is forecast to fall below flood stage tomorrow
evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/11 03/12 03/13 03/14 03/15
Middle Fabius River
Ewing 12.0 12.22 12.5 10.7 6.9 4.9 4.5
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$2 follow-up statements
819
WGUS83 KLSX 111207
FLSLSX
Flood Statement
National Weather Service St Louis MO
707 AM CDT Mon Mar 11 2019
...The flood warning continues for the following river in
Missouri...
Middle Fabius River near
Ewing
.This Flood Warning is a result of 1-2 inches of rainfall this
past weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-121206-
/O.EXT.KLSX.FL.W.0057.000000T0000Z-190313T0800Z/
/EWMM7.1.ER.190310T2255Z.190311T1800Z.190312T0800Z.NO/
707 AM CDT Mon Mar 11 2019
The Flood Warning continues for
The Middle Fabius River near Ewing
* Until early Tuesday morning.
* At 6:30 AM Monday the stage was 13.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.3 feet this afternoon before
falling back below flood stage early Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/12 03/13 03/14 03/15 03/16
Middle Fabius River
Ewing 12.0 13.02 11.6 9.0 7.8 7.0 6.0
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$549
WGUS83 KLSX 120207
FLSLSX
Flood Statement
National Weather Service St Louis MO
907 PM CDT Mon Mar 11 2019
...The flood warning is cancelled for the following river in
Missouri...
Middle Fabius River near Ewing
.This is the final statement for this flood event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-120237-
/O.CAN.KLSX.FL.W.0057.000000T0000Z-190313T0800Z/
/EWMM7.1.ER.190310T2255Z.190311T1600Z.190311T2118Z.NO/
907 PM CDT Mon Mar 11 2019
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 8:30 PM Monday the stage was 9.2 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 4:18 PM Monday.
* The river will continue falling to 6.9 feet by Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/12 03/13 03/14 03/15 03/16
Middle Fabius River
Ewing 12.0 9.20 6.9 9.3 9.3 8.7 6.3
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:14 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 10, 6:14 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 614 PM CDT Sun Mar 10 2019 .SHORT TERM... (Through Late Monday Afternoon) Issued at 315 PM CDT Sun Mar 10 2019 Quiet weather is expected through Monday afternoon due to the combined influences of a surface high pressure center and initially quasi-zonal flow aloft. Lows tonight will be several degrees cooler than last night but will still be near normal across the area. Highs on Monday will range from the upper 40s to the mid-50s. Kanofsky .LONG TERM... (Monday Night through Next Sunday) Issued at 315 PM CDT Sun Mar 10 2019 The primary forecast concerns in the extended forecast period are all associated with to a strong low pressure system which is expected to move across the region during the middle of the week. The system's first influence on the region will be to lift a warm front northward Tue night, bringing markedly warmer temperatures to the LSX CWA on Wed and Thu. The current forecast calls for highs in the 60s on Wed within the warm sector. Highs on Thu will vary from northwest to southeast due to the passage of a strong cold front, but the southeastern half of the CWA should easily reach the mid-upper 60s (and a few spots may even reach 70 degrees) before the cold front arrives. This low pressure system will also bring precipitation chances to the region from Tue through Thu. The first round of rain on Tue/Tue night appears to be associated with isentropic ascent within the broad southwesterly flow ahead of the parent low. If precipitation occurs earlier than currently forecast on Tue, then there may be a brief period of a wintry mix in the early morning before temperatures have risen sufficiently to support a complete transition to rain. There should be a break in the rain across most of the area on late Tue night before precipitation chances increase again on Wed ahead of the approaching upper low and what appears to be a dryline. Thunderstorms are possible on Wed afternoon and evening based on the overall synoptic pattern, but there are still some questions about the amount of instability which will be present. There should be a break sometime on Wed night before the cold front arrives on Thu, bringing another round of rain to parts of the region. There is also a growing concern for strong and gusty winds on Thu, especially during the morning hours. A 985 hPa surface low will be lifting into SW IA by 12z Thu, producing a strong pressure gradient at the surface. Furthermore, BUFKIT soundings from the GFS depict winds of 50-60+ kts at the top of the mixing layer, and the latest NAM is showing a similar trend towards strong wind speeds aloft at and just prior to 00z Thu. Even the SREF shows similarly strong winds aloft by 03z Thu, which is particularly noteworthy because ensembles tend to smooth out extremes. Models also show very little change in wind direction with height as well as the deep mixing shown in BUFKIT, both of which favor momentum transport. We will continue to monitor the potential for strong and gusty winds on Thu over the next few days. Relatively quiet weather is currently anticipated for Fri-Sun due to the influence of a high pressure center across the central CONUS. However, some models do show a secondary PV anomaly behind the aforementioned low pressure system, and this feature could bring a chance of precipitation to the region on Fri/Fri night if it tracks farther to the south and west. Highs for Fri-Sun should range from the low 40s to the low 50s, which would be around 5-15 degrees below normal. Kanofsky && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 610 PM CDT Sun Mar 10 2019 VFR flight conditions are expected through the forecast period. West-southwest flow aloft will bring a steady stream of high and mid clouds to the area through Monday morning. Meanwhile surface high pressure will dominate resulting in light winds that will gradually veer to more northeasterly by Monday morning. SPECIFICS FOR KSTL: VFR flight conditions are expected through the forecast period. West-southwest flow aloft will bring a steady stream of high and mid clouds to the area through Monday morning. Meanwhile surface high pressure will dominate resulting in light winds that will gradually veer to more northeasterly by Monday morning. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 10, 4:06 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 406 PM CDT Sun Mar 10 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 406 PM CDT Sun Mar 10 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms on Wednesday afternoon and evening across portions of southeast Missouri and southern Illinois. Strong southwest to west winds of 20 to 30 mph with gusts near 40 mph are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Kanofsky
In the hours before
Local storm report, Mar 10, 6:17 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT SUN MAR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND GST FREEBURG 38.43N 89.91W
03/09/2019 M47 MPH ST. CLAIR IL EMERGENCY MNGR
&&Local storm report, Mar 10, 6:18 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT SUN MAR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM NON-TSTM WND GST FREEBURG 38.43N 89.91W
03/09/2019 M47 MPH ST. CLAIR IL EMERGENCY MNGR
SECOND TIME DURING THE EVENING A GUST OF 47
MPH WAS MEASURED.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 11:58 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 147 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.